Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online
Ask a Urologist   »  

Having painful spots on penis tip and burning sensation in rectum. Started doxycycline. Any suggestion?

User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1998
Answered : 576 Questions
Question
Hi,
I am a 41 one year old male and have been dealing with prostatitis for just over 2 months now. Started with a pain in the tip of my penis and within a few days I had burning in my rectum and the golfball. Urinalisis was fine with no blood, unusual cell counts, or STD's that can be checked by urine. My GP put me on Levaquin (sp?) which had no effect at all after 3 weeks. At this point I was refered to a Urologist who after listening to my symtoms agreed and did a digital check. This cause a brief sharp pain through my penis. He agreed that I had prostatitis and placed me on Septra and said it could be several months of anitbiotics. After 3 weeks and some progress I returned to the Urologist, because I still had pain in my penis that hadn't really changed in the 6 weeks since I was first looked at. I was begining to worry about an STD in my urethra. He assured my that I was ok and that was not the case and said that the penis pain would probably be the last thing that went away.
A few days after that visit I had a allergic reaction to the Septra and broke out in hives for 5 days. On the 8th day I started with my 3rd anitbiotic Doxycycline. This is working somewhat now after about 10 days. Pain in penis is really just an irritation in the tip that comes and goes, but mostly there. No problems urinating. No burning.

The main reason I am contacting you now is that towards the end of the Septra I noticed many more fordyce spots on the shaft of my penis. I really have no doubt that this is what they are. I have no itching or rash. I have them, but it just seems like there are more now. And after that I noticed that I seems to have some on the tip of my penis as well. Really not raised, but if you stretch the skin you can see them. Some are darker than others. I am actually quite freaked out by this and worry about STD's like HPV. I don't see them getting larger and they may have always been there for all I know. I just spend much more time looking for problems these days and noticed them. I do seem a to be getting a bit more irritation from my clothing rubbing on the tip of my penis too. Again no redness or itching. Maybe just a more sensative right now.

My question is, it this in anyway an occurance with prostatitis or with the antibiotics that I'm on? I've been very stressed and constantley look things up online and all I see is things about HPV. I am married and showed my wife after a few sleepless nights. She has no problems of her own, but I'm not sure where these came from how to explain them and it scares me that I may have something. There are so many things out there about this virus that I can't really pin point anything. I read that a large part of the population has had it and passed it back and forth usually with no symptoms. Is it possible that maybe my immune system was weakened by the prostatitis and I had this in my system and it came out? Or please maybe just the fordyce spots.

Tired of bothering my urologist, but nervous.
Posted Sun, 16 Dec 2012 in Penis Problems
 
 
Answered by Dr. Rajiv goel 2 hours later
Hi XXXXXXX
Thanks for sharing your concern with us.

Your symptoms are highly suggestive of prostatitis and you are on the right treatment with doxycycline. However, you should consult your doctor and start yourself on an alpha blocker; may be tamsulosin.

The lesions you are seeing on your penis do not appear to be lesions of HPV from your description. In all probability they have always been there with yourself or have appeared subsequent to drug reaction to septran. You should stop worrying about STD's and HPV. You need to realize that prostatitis can worsen with stress.

I hope my answer shall let you be at peace. However, if you still have doubts you can send me the pics of the penis for confirmation.

Sincerely

Rajiv goel
Above answer was peer-reviewed by
 
Follow-up: Having painful spots on penis tip and burning sensation in rectum. Started doxycycline. Any suggestion? 24 hours later
Hi Dr. Goel,

Thanks for your response, it does ease my mind a bit. I do believe that I have a prostatitis and I'm finally making some progress. I felt the septra drug was working the best and in the 8 days I was off all antibiotics I started having some minor rectal burning again. I have been on the new antibiotic for 12 days now and I'm seeing some progress, but it's slow.

The pain in my penis has been the most nagging thing and really works on my mind. You're right about the stress making things worse. Just seeing things that may or may not have always been there and searching for some comfort. I would like to send you a few pictures just to make sure I'm not going crazy. What is the best way to get them to you?

I took a couple that I will send. Since the prostatitis started I've been a bit more shriveled up for lack of a better way of putting it. Think cold weather reaction. Anyway, in the photos you can see the bumps under the surface when the skin is pulled tighter. More noticeable with a erection also. The really are all through the head with a couple more noticeable on the tip where I seem to be getting more irritation from my clothing.

Please let me know and I will send them right away.

Thanks again.
 
 
Answered by Dr. Rajiv goel 6 hours later
Hi,

Thanks for the follow up.

I am glad that you are feeling better. You have a feature to upload the image by yourself, at the right side of the query page, please utilize that. If you are not comfortable with attaching it there, you can send it to YYYY@YYYY . Please make sure that you mention ‘Attn: Dr. Rajiv Goel’ and ‘query number 0000’ in the subject line. Once I see the pictures, I will be able to explain it more.

Thank you

Regards
Above answer was peer-reviewed by
 
Follow-up: Having painful spots on penis tip and burning sensation in rectum. Started doxycycline. Any suggestion? 13 hours later
Dr Goel,
These photos are with the skin more tightly stretched. Bumps are more easily seen. They really are really everywhere through the head of my penis when you stretch the skin. Leads me to hope from the Septra reaction. In the 2 weeks since I've noticed them there has been no change in size or number that I can see.
Thanks
 
 
Answered by Dr. Rajiv goel 5 hours later
Dear,

I have seen the pictures sent. It does not seem to be something serious / STD.

What you are noticing now is just because you have been focussing on the penis a lot since late. What you have is essentially normal and nothing needs to be done. Stay at ease.

Sincerely

Rajiv Goel
Above answer was peer-reviewed by
 
Follow-up: Having painful spots on penis tip and burning sensation in rectum. Started doxycycline. Any suggestion? 1 hour later
Thank you Dr. Goel. So, do you think it's possibly caused by the reaction I had to the Septra or related to the irritation I've had since the prostatitis began? Or maybe the make up of the skin...pores maybe? You are correct though, I have spent much more time looking and focusing on it lately. Just seems like maybe I would have noticed, but I wasn't ever looking very hard. Since I started the Septra I've also had a bit more of an acne break out on my forehead.

I will be thankful when this is over. Its been a long 2 months.

Thanks again
 
 
Answered by Dr. Rajiv goel 20 hours later
Dear,

I don't feel what you noticed are related to septran. It is most likely a normal variant.

Antibiotic as well as lot of stress can cause hormonal imbalance and thus increase acne. Stop worrying about the whole issue and you shall improve dramatically. Luckily you are in the hands of good urologist, follow up with him regularly and take care.

Good luck

Sincerely

Rajiv Goel
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor